Algebra and Combinatorics

 

Latest News
The web page of CMUC moved to http://cmuc.mat.uc.pt

 
   

Members

Seminars

Events

Publications

 
 

details

.: download

Author(s)
Cristina Caldeira;

Title
Critical operators for the degree of the minimal polynomial of derivations restricted to Grassmann spaces

Abstract
Let V be a finite dimension vector space. For a linear operator on V , f, D(f) denotes the restriction of the derivation associated with f to the mth Grassmann space of V. In [Cyclic Spaces for Grassmann Derivatives and Additive Theory, Bull. London Math. Soc. 26(1994) 140-146] Dias da Silva and Hamidoune obtained a lower bound for the degree of the minimal polynomial of D(f), over an arbitrary field. Over a field of zero characteristic that lower bound is given by deg (PD(f)) ≥ m(deg(Pf)−m)+1. Using additive number theory results, results on the elementary divisors of D(f) and methods presented by Marcus and Ali in [Minimal Polynomials of Additive Commutators and Jordan Products, J. Algebra 22(1972) 12-33] we obtain a characterization of equality cases in the former inequality, over a field of zero characteristic, whenever m does not exceed the number of distinct eigenvalues of f.

Preprint series
Pré-publicações do Departamento de Matemática da Universidade de Coimbra

Issue
06-33

Year
2006

 
     
 

CMUC
Apartado 3008,
3001 - 454 Coimbra, Portugal
T:+351 239 791 150
F:+351 239 793 069
cmuc@mat.uc.pt
-
developed by Flor de Utopia